MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was being treated for a right internal iliac artery (iia) aneurysm on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft (bsg) after coil embolization of the right superior and inferior gluteal artery.This initial procedure is outside the indications of use due to the absence of an abdominal aortic aneurysm.A gore (non-endologix) excluder leg was placed to extend the right leg of the afx2 bsg and the junction between the afx2 bsg and the excluder leg was touched up with a balloon.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.When angiography was performed inside the graft, an endoleak was observed.When both afx legs were blocked with balloons and another angiography was performed from the proximal side, an endoleak was observed near the terminal aorta, therefore, it was determined to be type iiib endoleak.A new afx2 bsg was placed using the same procedure.Reportedly, an angiography confirmed that the flow of the type iiib endoleak had slowed down however, it suggested a type ib endoleak was occurring concurrently from the left leg of the afx2 bifurcated stent graft.After coil embolization of the left iia, a gore (non-endologix) excluder leg was placed along with an afx limb to bridge the afx leg and the excluder leg.Apparently, the appearance of a type ii endoleak was also observed that be will monitored.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative type iiib endoleak, type ib endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.The type ii endoleak is confirmed.This is anatomy related.Procedure related harms could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label since there was no presence of an abdominal aortic aneurysm, reportedly the patient was being treated for a right internal iliac artery aneurysm.Furthermore, the procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore (non-endologix) excluder limb) not compatible with afx system per the ifu.However, it is unclear if this contributed to the reported intraoperative type iiib endoleak.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key21868489
Report Number3011063223-2025-00046
Device Sequence Number20013575
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)270903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA28-90/I20-30
Device Lot Number2844573002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) EXCLUDER LEG (12-10).; UNK (NON-ENDOLOGIX) COILS (INFERIOR GLUTEAL).; UNK (NON-ENDOLOGIX) COILS (RIGHT SUPERIOR).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown